Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 8, NWS Raleigh, NC

March 31, 2022Halifax County, Nash County, North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 31, 2022, 5:35 PM EDT for Halifax County, Nash County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2022, 5:35 PM EDT (21:35 UTC)
Expired
Mar 31, 2022, 6:00 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Halifax County, NC, Nash County, NC

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:25 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WFUS52 KRAH 312135
TORRAH
NCC083-127-312200-
/O.NEW.KRAH.TO.W.0008.220331T2135Z-220331T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
535 PM EDT Thu Mar 31 2022

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  North central Nash County in central North Carolina...
  Northwestern Halifax County in central North Carolina...

* Until 600 PM EDT.
    
* At 535 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles northwest of Dortches, or 10 miles north of
  Nashville, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Nash and northwestern Halifax Counties, including the
  following locations... Glenview, Rosemary, Medoc Mountain State
  Park, Aventon and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 7758 3634 7759 3630 7755 3631 7752
      3629 7750 3605 7796 3612 7805 3649 7773
      3649 7772
TIME...MOT...LOC 2135Z 226DEG 37KT 3611 7798 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

pwb
3 follow-up statements
873 
WWUS52 KRAH 312143
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
543 PM EDT Thu Mar 31 2022

NCC127-312152-
/O.CAN.KRAH.TO.W.0008.000000T0000Z-220331T2200Z/
Nash NC-
543 PM EDT Thu Mar 31 2022

...THE TORNADO WARNING FOR NORTH CENTRAL NASH COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

LAT...LON 3636 7758 3634 7759 3630 7755 3631 7752
      3629 7750 3615 7786 3614 7789 3616 7790
      3617 7792 3618 7792 3618 7793 3649 7773
      3649 7772
TIME...MOT...LOC 2142Z 226DEG 39KT 3617 7789 

$$

NCC083-312200-
/O.CON.KRAH.TO.W.0008.000000T0000Z-220331T2200Z/
Halifax NC-
543 PM EDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHWESTERN HALIFAX COUNTY...
    
At 542 PM EDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Dortches, or 14 miles north of
Nashville, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Roanoke Rapids, Halifax, Weldon, Glenview, Rosemary, Medoc Mountain
State Park and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 7758 3634 7759 3630 7755 3631 7752
      3629 7750 3615 7786 3614 7789 3616 7790
      3617 7792 3618 7792 3618 7793 3649 7773
      3649 7772
TIME...MOT...LOC 2142Z 226DEG 39KT 3617 7789 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

pwb
202 
WWUS52 KRAH 312149
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
549 PM EDT Thu Mar 31 2022

NCC083-312200-
/O.CON.KRAH.TO.W.0008.000000T0000Z-220331T2200Z/
Halifax NC-
549 PM EDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL
HALIFAX COUNTY...
    
At 548 PM EDT, a severe thunderstorm capable of producing a tornado
was located 14 miles south of Littleton, or 15 miles southwest of
Halifax, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Roanoke Rapids, Halifax, Weldon, Rosemary and Roanoke Rapids Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 7758 3634 7759 3630 7755 3631 7752
      3629 7750 3619 7783 3618 7785 3619 7784
      3619 7786 3621 7787 3649 7773 3649 7772
TIME...MOT...LOC 2148Z 223DEG 38KT 3623 7783 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

pwb
930 
WWUS52 KRAH 312154
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
554 PM EDT Thu Mar 31 2022

NCC083-312204-
/O.EXP.KRAH.TO.W.0008.000000T0000Z-220331T2200Z/
Halifax NC-
554 PM EDT Thu Mar 31 2022

...THE TORNADO WARNING FOR CENTRAL HALIFAX COUNTY WILL EXPIRE AT 600
PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

LAT...LON 3636 7758 3634 7759 3630 7755 3631 7752
      3629 7750 3619 7783 3618 7785 3619 7784
      3619 7786 3621 7787 3649 7773 3649 7772
TIME...MOT...LOC 2154Z 226DEG 37KT 3626 7779 

$$
pwb

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:45 PM EDT, 50 minutes earlier.

Area forecast discussion, Mar 31, 4:45 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
445 PM EDT Thu Mar 31 2022

.SYNOPSIS...
A strong cold front will move across the area tonight. Cool high
pressure will build into the area on Friday and linger into the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 353 PM Thursday...

...Strong to severe storms still possible over east sections through
early evening; continued windy with gusts up to 25 to 40 mph...

Busy afternoon with minimal lightning and generally shallow
convection but with several brief spin-ups and a very strong
background wind. Precip has cleared out of our far W, where WV
imagery reveals drying, but it will continue to track through our
central and east sections over the next few hours. RAP hodographs in
advance of the convective line remain very long/curved, including 40-
55 kts at 925-850 mb, which is pushing up 0-1 km SRH to 300-500
m2/s2 in an environment of 300-500 J/kg of MLCAPE, fostered by
strong surface WAA with dewpoints well up in the 60s. Will monitor
this convection as it heads through the tornado watch areas, with
main threats remaining strong straight line winds and brief
tornadoes. Otherwise, the surface cold front remains well W of the
forecast area, and western sections that have cleared out still have
dewpoints in the low 60s, with surface temps in the low-mid 70s.
While the drying through the column should limit coverage, the risk
of an isolated shower or storm will persist in the Triad through
early evening. The cold front is on pace to cross the CWA from late
evening through the overnight hours, with a decrease in winds and
gusts from mid evening on, and decreasing clouds overnight. Lows
from the upper 40s W to mid 50s E. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 420 PM Thursday...

The axis of the deep shortwave trough centered over the Great Lakes
early Fri will shift eastward through central NC Fri as the surface
cold front settles to our SSE and high pressure builds in from the
NW. The column dries further and stabilizes on the subsiding side of
the trough, so while there may be scattered to broken shallow low-
base cu, we will be precip free. Winds won't be as strong as today
but gusts may still reach around 20-25 mph, and with RHs dropping
into the 25-33% range, we could see some fire weather concerns,
although this may be partially mitigated by today's rain. Expect
highs in the 60s to lower 70s. Breezes will be dying off Fri
evening, with the surface high center settling over the central
Appalachians, and with lows expected to be in the low 30s to around
40 NW to SE, a frost/freeze advisory may be needed for portions of
the Piedmont and far N Coastal Plain. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 445 PM Thursday...

Sat/Sat night: The surface high center moves quickly off the NC/VA
coast during the day Sat, in a weakened state. A warm front attempts
to push back northward into NC late Sat but the WAA on the back side
of the exiting high appears insufficient to get it into the area
before a fast-moving cold front, associated with a strong shortwave
trough diving through the S Great Lakes and Ohio Valley, moves into
the area. Mid and high clouds will increase and thicken ahead of
this wave Sat, and forecast soundings do show a brief shot of better
low level moisture Sat evening into the overnight hours, but overall
the moisture looks insufficient for anything more than a few light
showers late Sat through Sat night, mainly over the S and E (where
surface dewpoints should be higher than further NW), so despite the
fairly vigorous dynamic forcing for ascent, will only have a low
chance of showers. After the chilly start, highs should be mostly in
the 60s. Lows Sat night in the 40s with clearing skies overnight.

Sun-Thu: The fast/wavy longwave pattern persists across the CONUS.
Dry weather is expected Sun/Mon as modified high pressure builds
into, over, and E of the area. Thickness progs suggest highs mostly
within a category of normals both days, but with below normal lows.
This high will push offshore late Mon, introducing a period of WAA
and increased rain chances along and north of a northward-retreating
warm front which, unlike Saturday's, does appear likely to push well
into NC if not through it entirely. Strong WAA riding up and over
this frontal surface (including a 50 kt 850 mb jet) should prompt
considerable clouds and high rain chances, esp Tue evening through
early Wed as a mid level wave traverses NC. A mid level cyclone
digging over the Midwest during the middle of the week and its
corresponding fast cyclonic WSW flow into NC on its SE side will
keep us in the warm sector, with perhaps a brief pause in convection
until Wed night into Thu when another low level speed max arrives,
and will carry chance pops then. Temps should be above normal to
well above normal Tue-Thu. -GIH

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 230 PM Thursday...

A line of showers with isolated thunderstorms ahead of a cold front
is moving east through the region. While rain has come to an end at
INT/GSO, showers and possibly a thunderstorm are still expected at
RDU/RWI/FAY. Conditions have actually lifted to VFR ahead of the
line of showers, but IFR/MVFR restrictions are expected in rain.
Gusty winds are still a concern as well. All precipitation should
come to an end by sunset, with rapidly improving conditions through
the evening. Wind will pick up out of the west Friday morning with
gusts up to 25 kt.

Outlook beyond 18Z Friday: A few SHRA Sat night could create sub VFR
conditions. Otherwise, breezy west to northwest winds are possible
Friday and VFR conditions expected for the remainder of the period.

&&

.EQUIPMENT...
KGSO RAOBs are temporarily scheduled for 12Z releases only due to
helium supply issues.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Swiggett
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...Green
EQUIPMENT...RAH/WSH
Hazardous weather outlook, Mar 31, 5:10 PM EDT, 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
510 PM EDT Thu Mar 31 2022

NCZ027-028-042-043-077-078-085-086-088-089-011100-
Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-
Cumberland-Sampson-
510 PM EDT Thu Mar 31 2022

...TORNADO WATCH 86 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Gusty winds up to 25 to 35 mph are possible through mid evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ083-084-011100-
Anson-Richmond-
510 PM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Gusty winds up to 25 to 35 mph are possible through mid evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038>040-073>076-011100-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-
510 PM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Gusty winds up to 25 to 35 mph are possible through mid evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Patchy frost is possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ010-011-026-041-011100-
Warren-Halifax-Franklin-Wake-
510 PM EDT Thu Mar 31 2022

...TORNADO WATCH 88 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Gusty winds up to 25 to 35 mph are possible through mid evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Patchy frost is possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Mar 31, 1:52 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
152 PM EDT Thu Mar 31 2022

NCZ011-027-311845-
Nash NC-Halifax NC-
152 PM EDT Thu Mar 31 2022

...A strong thunderstorm will impact portions of northeastern Nash
and northwestern Halifax Counties through 245 PM EDT...

At 152 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dortches, or 11 miles north of Nashville, moving
northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Halifax, Dortches, Red Oak, Weldon, Glenview, Medoc
Mountain State Park, South Weldon, Aventon and Airlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 7768 3648 7765 3644 7762 3643 7759
      3642 7759 3642 7756 3641 7755 3637 7755
      3635 7758 3634 7759 3631 7756 3601 7789
      3612 7806 3620 7801 3648 7777 3648 7775
      3649 7773
TIME...MOT...LOC 1752Z 218DEG 45KT 3614 7793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Green
Special weather statement, Mar 31, 2:26 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
226 PM EDT Thu Mar 31 2022

NCZ011-027-311930-
Nash NC-Halifax NC-
226 PM EDT Thu Mar 31 2022

...A strong shower will impact portions of northeastern Nash and
northwestern Halifax Counties through 330 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong shower 9 miles
northwest of Dortches, or 10 miles north of Nashville, moving
northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Red Oak, Weldon, Castalia, Glenview, Medoc Mountain
State Park, South Weldon, Aventon, Airlie and Rosemary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

&&

LAT...LON 3648 7776 3649 7773 3648 7768 3648 7765
      3644 7762 3643 7759 3642 7759 3642 7755
      3638 7755 3600 7791 3610 7808 3626 7797
      3649 7780
TIME...MOT...LOC 1825Z 214DEG 40KT 3612 7795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Green
Special weather statement, Mar 31, 2:28 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Thu Mar 31 2022

NCZ039-040-074>076-084-085-311915-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-
Moore NC-
228 PM EDT Thu Mar 31 2022

...A line of strong thunderstorms will impact portions of Moore,
north central Scotland, eastern Montgomery, Richmond, southeastern
Randolph, Lee and Chatham Counties through 315 PM EDT...

At 228 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles east of North Carolina Zoo to 8
miles north of Rockingham. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Southern Pines, Rockingham, Pittsboro, Carthage, Siler City,
Pinehurst, Hamlet, Aberdeen and Biscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina. A Tornado Watch also remains in effect until 800 PM EDT for
central North Carolina.

&&

LAT...LON 3559 7977 3584 7953 3584 7924 3586 7925
      3588 7923 3587 7914 3553 7898 3504 7946
      3503 7946 3487 7961 3481 7980 3481 7986
TIME...MOT...LOC 1828Z 224DEG 47KT 3559 7960 3504 7971

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Local storm report, Mar 31, 3:50 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          6 WNW ANSONVILLE        35.14N 80.21W
03/31/2022                   ANSON              NC   EMERGENCY MNGR

            ANSON COUNTY EM REPORTS SEVERAL CHICKEN
            HOUSES DESTROYED, ALONG WITH SUBSTANTIAL
            TREE DAMAGE AND ROOF DAMAGE. SUSPECTED
            TORNADO DAMAGE, THUS AN NWS SURVEY WILL BE
            CONDUCTED FRIDAY MORNING.

&&

NP
Local storm report, Mar 31, 4:20 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TORNADO          RESEARCH TRIANGLE       35.87N 78.83W
03/31/2022                   DURHAM             NC   PUBLIC

            SEVERAL DOWNED TREES ALONG AND NEAR 540 AND
            SLATER ROAD LIKELY DUE TO TORNADO DAMAGE.

&&

AS
Local storm report, Mar 31, 5:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          5 SW NORWOOD            35.18N 80.18W
03/31/2022                   STANLY             NC   BROADCAST MEDIA

            POSSIBLE TORNADO TOUCHDOWN ON MT ZION CHURCH
            RD IN COTTONVILLE, STANLY COUNTY NC. A TDS
            WAS NOTED ON KRAX DATA. A STORM SURVEY WILL
            BE CONDUCTED IN THE AREA ON FRIDAY, APRIL 1.

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:51 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford54 min
Mar 31, 10:15 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 6 more45 min
Mar 31, 11:29 AM EDTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more61 min
Mar 31, 11:30 AM EDTSpecial Weather StatementRAHHoke30 min
Mar 31, 12:07 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Hoke, Johnston, Lee and 2 more38 min
Mar 31, 12:25 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake35 min
Mar 31, 1:00 PM EDTSpecial Weather StatementRAHGranville, Vance, Wake60 min
Mar 31, 1:12 PM EDTSpecial Weather StatementRAHAlamance, Anson, Davidson, Guilford, Montgomery, Randolph and 1 more63 min
Mar 31, 1:22 PM EDTTornado WarningRAHCumberland, Johnston, Sampson23 min
Mar 31, 1:25 PM EDTTornado WarningRAHAnson, Montgomery, Moore, Randolph, Stanly20 min
Mar 31, 1:35 PM EDTTornado WarningRAHWarren10 min
Mar 31, 1:42 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond, Stanly48 min
Mar 31, 1:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson17 min
Mar 31, 1:52 PM EDTSpecial Weather StatementRAHHalifax53 min
Mar 31, 2:26 PM EDTSpecial Weather StatementRAHHalifax64 min
Mar 31, 2:28 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Richmond47 min
Mar 31, 3:16 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Lee, Orange, Wake29 min
Mar 31, 3:44 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake31 min
Mar 31, 3:48 PM EDTTornado WarningRAHDurham, Granville, Wake27 min
Mar 31, 4:05 PM EDTTornado WarningRAHDurham, Franklin, Granville, Wake25 min
Mar 31, 4:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Mar 31, 5:33 PM EDTSevere Thunderstorm WarningRAHHalifax, Nash23 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.